MAUDE Adverse Event Report: CASH 14 PLAT COIL 6MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE

CASH 14 PLAT COIL 6MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SRC140615-20
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device met mdr reporting criteria on 01/16/2018 when it was found during product analysis that the coil was kinked.Information about patient age, weight, and medical history were not provided.(b)(4).Conclusion: the device was returned in its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.Approximately 0.5 cm of the distal end of the embolic coil is advanced out of the green introducer.The proximal end of the embolic coil passes into the resheathing tool.Approximately 2.5 cm of embolic coil is protruding from the skive of the translucent introducer sheath distal to the resheathing tool.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is intact.There is blood on the embolic coil.The embolic coil is kinked.The embolic coil protrudes from and is anchored in the skive of the translucent introducer sheath.The embolic coil is kinked at the point of protrusion.The solder ring at the proximal end of the embolic coil is just visible exiting the distal end of the resheathing tool.There is blood on the resheathing tool.There is a very slight fracture to the v-notch of the resheathing tool.An attempt was made to pull back the resheathing tool to expose the articulating joint and resistance heating (rh) coil.The resheathing tool could not be moved.Since the embolic coil is anchored in the skive of the translucent introducer sheath, it cannot be advanced out of the introducer.Since the embolic coil cannot be advanced out of the introducer, advancement through a microcatheter cannot be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the resheathing tool was broken is not confirmed.The resheathing tool is in one piece.The complaints that the introducer is damaged and that there is rezipping difficulty are confirmed.The embolic coil is protruding from the skive of the translucent introducer sheath distal to the resheathing tool and is anchored in the skive.The resheathing tool cannot be advanced or retracted, and the embolic coil cannot be resheathed.The resheathing tool is passing over the distal end of the dpu and the proximal end of the embolic coil.The ifu (lcn 51844-001 rev.B) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.The presence of blood on the embolic coil suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a ruptured ophthalmic artery aneurysm, a cashmere coil (src14061520 / p11734) could not be advanced through the excelsior sl-10 microcatheter and stretched when it was pulled back.Both the coil and microcatheter were removed from the patient.A continuous flush had been maintained through the microcatheter.The coil did not detach or separate in the microcatheter.Another cashmere (src14061520 / p10614) could not be re-sheathed because the peel-away part of the introducer sheath was damaged and the coil was found to be kinked during product analysis.There had been no difficulty during unsheathing the device.Both devices had been prepped and used as per the instructions for use (ifu).There were no patient consequences due the events.No further details were available.

Brand Name
CASH 14 PLAT COIL 6MMX15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7218048
Report Number2954740-2018-00502
Device Sequence Number158394
Product Code KRD
UDI-Device Identifier00878528004011
UDI-Public(01)00878528004011(17)200531(10)P10614
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberSRC140615-20
Device Catalogue NumberSRC14061520
Device Lot NumberP10614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1